MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE
Catalog Number 300912
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 10ml ll neurographic plunger rod was broken / damaged.The following information was provided by the initial reporter translated from french to english: ref : mv25-47.Please find enclosed a material safety report sent to ansm, concerning a 10 ml luer lok bd syringe, reference (b)(4), lot number 4347922.The device is being held at the pharmacy pending your return conditions.Description of facts: " when returning blood to an implantable chamber, the plunger detaches from the syringe.Risk for the patient of an air bubble (risk of embolism)¿.Additional information provided: response received: has the patient or user suffered any harm? no, but risk of embolism we've been told that samples are available for investigation.Could you please specify whether the samples are.Used (during or after use) with saline solution.Important: if used, please confirm whether the samples are contaminated with blood or cytotoxic drugs.We send the device to our logistics platform.One of my colleagues will contact you to arrange the return of the device.I remain at your disposal if necessary.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - plunger rod broken / damaged.One sample of the 10 ml eurographic syringe from batch 4347922 was received and evaluated.The reported defect was not observed in the sample provided.The condition observed is acceptable per product specification.Furthermore, a device history record review was completed for provided lot number 4347922.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21869603
Report Number1213809-2025-00288
Device Sequence Number7916646
Product Code FMF
UDI-Device Identifier30382903009122
UDI-Public(01)30382903009122(11)241212(17)291130(10)4347922
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300912
Device Lot Number4347922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown